ArticlePediatric nephrology (Berlin, Germany)2025
Paxlovid-induced tacrolimus toxicity in a 16-year-old male with steroid-resistant nephrotic syndrome.
Article in Pediatric nephrology (Berlin, Germany), 2025. The graph could read no effect estimate from its abstract, so it casts no vote on the map. Cited by 1 paper.
What it found
Each row is one number read from the abstract, on the scale the paper reported it, with its interval. Left of the dashed line favours the treatment, right favours the comparator. Under each row is the sentence it came from. New to these charts? A ten-minute tutorial.
The abstract states no effect estimate the extractor could read, or names no intervention and outcome on the map, so this paper lights no cell and moves no belief. It is still indexed, cited and linked below.
The trial behind it
Trials whose registry record cites this paper, or whose number appears in the abstract. A trial that started after this paper was published is citing it as background, not reporting it.
Neither the registry nor the abstract names a trial number. If this is a trial report, that itself is worth knowing.
Who cites it
1 citing paper in PubMed.
- Stem cell therapy for diabetes: Advances, prospects, and challenges.World journal of diabetes · 2025Review
Corrections and comments
PubMed lists nothing against this paper. Absence here is not a guarantee, only a check that was made.
Authors and funding
4 authors.
Funding
No grant is acknowledged in the PubMed record.
Abstract
In December 2021, the Federal Drug Administration (FDA) approved emergency use authorization of nirmatrelvir-ritonavir (Paxlovid) to prevent serious SARS-CoV-2 infections in high-risk patient populations. We present the case of a 16-year-old male with steroid-resistant nephrotic syndrome who developed tacrolimus toxicity after initiation of Paxlovid therapy. The ritonavir component strongly inhibits CYP3A4 enzymes, thereby leading to the accumulation of tacrolimus in the blood. This patient's toxicity manifested in multiorgan dysfunction including elevated creatinine, gastrointestinal distress, and arm tremors. By stopping tacrolimus and Paxlovid, tacrolimus levels decreased by 47%. Phenytoin, a CYP3A4 inducer with some prior use for tacrolimus toxicity in case reports, was utilized to further decrease tacrolimus levels because of worsening renal dysfunction. This yielded uncertain results but did not cause other adverse effects. Prescribers must exercise heightened awareness of drug-drug interactions when treating patients on tacrolimus with CYP3A4 inhibitors such as Paxlovid.
Indexed as
Identifiers
39998631What OpenQuestion holds
Registered trials
Read under generation 80e0d062 · epoch 390. Bibliography from PubMed, PubMed Central and OpenAlex; grants from NIH RePORTER; trial links from ClinicalTrials.gov; estimates, votes and beliefs from the OpenQuestion graph.